Aa
A
A
A
Close
Autoimmune Disorders Community
4.07k Members
Avatar universal

Can Remicade Cause Depression and Mood Swings

My husband takes Remicade for Crohn's Disease. He has severe mood swings after taking Remicade and then high and lows that resemble Depression. Are there any reported cases of this happening with anyone else?
34 Responses
Avatar universal
My husband also takes Remicade for Crohn's Disease and also has severe mood swings with highs and lows that resemble depression.  I was searching on the internet to see if this could be caused by Remicade.  He is usually an upbeat, easy going person.  I feel there has to be some relationship to taking the Remicade.
Avatar universal
I was just researching the same thing. My 16 year old son was diagnosed with Crohn's and Ulcerative Colitis a year ago (September 2010). Over the past 6 months, I've notice a big change in his behavior. He's depressed, aggressive, lethargic, and frustrated. He lacks motivation and feels hopeless. He goes from being pleasant to screaming at the top of his lungs and telling me that he doesn't care about life. It's not that he's suicidal. He just said that he doesn't feel like trying. He just wants life to happen however it's suppose to happen without working to change the outcome for the better. He has no dreams or goals anymore. He feels like his childhood has been taken from him and he said that although he's more happy than sad, there's still more unhappiness in his life than he'd like. It breaks my heart. He's an honor roll student and isn't hanging out with "the wrong crowd". I really believe his medicine is changing him. I don't recognize him anymore. He use to be so happy go lucky.
2 Comments
Breneh - very similar story with my son who's been on Remicade for about 3 years.  We stopped taking it about a month ago and I've noticed my "old" son returning.  It suddenly occurred to me that maybe the 2 were related, and seeing this on-line chat has confirmed that in my mind.
@jacquieCA  what medicine did you switch too?
Avatar universal
My wife has been taking Remicade for Crohn's Disease for 5 months now and, like all of you, I have noticed a drastic change in her behaviour over the past 3 months.  She's become extremely impulsive, aggressive, distant and detached.  I've researched the side effects of using Remicade and hadn't come across a correlation until I came across this forum.  Our marriage seems to be unravelling before my eyes and her strange behaviour is affecting our 2 yr old son.  One odd specific trait of her behaviour is that she seems to want to retrieve and hold on to past issues in her (and our) life that have long since been resolved (no, this behaviour is not exclusive to our relationship; work issues, past friendships, her immediate family all are fair game).  She just wants to run away from everything, even things that are non-issues in actuality.  Does this sound familiar to anyone?
Avatar universal
I have had 3 infusions of Remicade for RA and i have noticed extreme depression since i started it. I am usually a happy person so this was new to me. I have been in the ER 3 times and a metal institute. It is being investigated by my doctor weather or not it's the Remicade. I am no longer taking remicade
1930459 tn?1325638084
Was the ER for mood Swings? and were you depressed while on remicade? How has your mood been since you have stopped remicade? Hope 2012 is better for everyone!!
Avatar universal
I became severely depressed about 3 months after starting Remicade. And terrible fatigue too. I have had some mild depression before, but nothing like this. I manage to get to work most of the time, but if I am off I will usually stay in bed all day. I don't bathe very often, can't get motivated to clean, and have stopped doing the fun things I used to do - social life, dance and language classes, photography, working out, etc.  Now I would rather stay in bed and watch Law and Order reruns all day. I am on bupropion with some improvement. Was on citalopram, didn't help much, too many side effects. Tried Effexor twice - got so dizzy that I couldn't get out of bed at all. I think I have mood swings and over react to almost everything. I have UC and am on a pretty high dose, thinking of seeing if my GI will decrease the dose and see if this helps.
Have an Answer?
Top Autoimmune Diseases Answerers
1756321 tn?1547098925
Queensland, Australia
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.
These common ADD/ADHD myths could already be hurting your child
This article will tell you more about strength training at home, giving you some options that require little to no equipment.
In You Can Prevent a Stroke, Dr. Joshua Yamamoto and Dr. Kristin Thomas help us understand what we can do to prevent a stroke.
Smoking substitute may not provide such a healthy swap, after all.